MAUDE Adverse Event Report: ST. JUDE MEDICAL SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 402806
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturer ref: 2182269-2021-00090.During an atrioventricular nodal reentrant tachycardia ablation procedure, a prolonged procedure occurred.Initially when attempting to ablate, two seconds of radiofrequency energy was delivered and then the ampere generator stopped.The ampere screen displayed "no catheter connected".The catheter connecting cable was reconnected on both ends, but the issue remained.The connecting cable was exchanged, which resolved the issue temporarily, but then the issue reoccurred.The ampere generator was replaced, but the issue remained.The catheter was exchanged and it was possible to then deliver energy, but then a high impedance issue was noted.A non-abbott generator was switched to in addition to a non-abbott ablation catheter and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 4mm tip, small sweep, safire ablation catheter was received for evaluation.Electrode 1 and the thermistor/thermocouple met specifications during electrical testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported issues remains unknown.

Brand Name
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key12782812
Report Number2182269-2021-00089
Device Sequence Number14958784
Product Code LPB
UDI-Device Identifier05414734205979
UDI-Public05414734205979
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number402806
Device Catalogue Number402806
Device Lot Number7693429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE BI-DIRECTIONAL ABLATION CATHETER
Patient SexUnknown